Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 169, NWS Pueblo, CO

July 8, 2016Crowley County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 8, 2016, 7:17 PM MDT for Crowley County, Pueblo County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 7:17 PM MDT (01:17 UTC)
Expired
Jul 8, 2016, 7:45 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 19 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 3:31 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
3146 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS55 KPUB 090117
SVRPUB
COC025-101-090145-
/O.NEW.KPUB.SV.W.0169.160709T0117Z-160709T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 745 PM MDT

* AT 717 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF BOONE...OR 25 MILES EAST OF PUEBLO...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3835 10375 3822 10418 3839 10428 3852 10403
      3852 10386
TIME...MOT...LOC 0117Z 242DEG 22KT 3835 10415 

HAIL...1.00IN
WIND...60MPH
 
$$

28
2 follow-up statements
438 
WWUS55 KPUB 090127
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT FRI JUL 8 2016

COC025-101-090145-
/O.CON.KPUB.SV.W.0169.000000T0000Z-160709T0145Z/
PUEBLO CO-CROWLEY CO-
727 PM MDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES...

AT 726 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF BOONE...OR 29 MILES EAST OF PUEBLO...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3835 10375 3822 10418 3839 10428 3852 10403
      3852 10386
TIME...MOT...LOC 0126Z 242DEG 22KT 3838 10408 

HAIL...1.00IN
WIND...60MPH
 
$$

28
518 
WWUS55 KPUB 090135
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT FRI JUL 8 2016

COC025-101-090145-
/O.CON.KPUB.SV.W.0169.000000T0000Z-160709T0145Z/
PUEBLO CO-CROWLEY CO-
735 PM MDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES...

AT 734 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF CROWLEY...OR 34 MILES NORTHWEST OF LA JUNTA...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3824 10410 3849 10409 3852 10403 3852 10386
      3835 10375
TIME...MOT...LOC 0134Z 262DEG 28KT 3836 10395 

HAIL...1.00IN
WIND...60MPH
 
$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:43 PM MDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 8, 3:43 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
343 PM MDT FRI JUL 8 2016

.UPDATE...
Issued at 343 PM MDT Fri Jul 8 2016

...Updated zones/grids to include Baca...Bent...Crowley
...Huerfano...Kiowa...Las Animas...Otero...Prowers and
Pueblo counties in a severe thunderstorm watch until 8
PM MDT...

&&

.SHORT TERM...(This evening through Saturday)
Issued at 327 PM MDT Fri Jul 8 2016

...Active evening then quieter Saturday...

Shortwave will move onto the plains and interact with deep surface
moisture next several hours. Likely to see increased convection
over the Palmer Divide...organizing and tracking southeast across
the plains through the evening. Also...more discrete convection
likely elsewhere along and east of the mountains. Primary threats
will include large hail to golf ball size...winds around 70
mph...heavy rain...flooding and lightning with a small chance of
an isolated tornado.

Warmer and drier Saturday with much more isolated activity.

.LONG TERM...(Saturday night through Friday)
Issued at 327 PM MDT Fri Jul 8 2016

Not many adjustments required from previous meteorological
thinking with primary longer term issues being temperatures,
pops, the potential for strong to possibly severe thunderstorms
at times into Saturday evening and then again by next Thursday as
well as elevated fire weather concerns at times.

Latest longer range forecast model soundings. PV analysis and
computer simulations indicate that upper disturbances will
continue to interact with adequate atmospheric moisture into
Saturday night...capable of producing isolated to scattered
showers and thunderstorms...strong to possibly severe at times as
projected Saturday evening localized capes, LI's and deep layer
shear values challenge 2000 J/KG...-6C and 45 knots at times.
WFO Pueblo will continue to monitor closely.

It still appears that a return to generally drier conditions
should be experienced across the forecast district from Sunday
into at least mid-week thanks to drier southwesterly to zonal
upper flow. In addition, it still appears that the highest
potential for elevated fire weather concerns should be noted from
Sunday into Tuesday, with Monday expected to have the highest
potential of more widespread near critical to critical fire
weather conditions at times. Then a return to more unsettled
conditions is projected by next Thursday and Friday as next
system impacts the forecast district.

Finally, maximum and minimum temperatures should continue to run
near or above early July climatological averages during the
longer term in combination with gusty gradient winds from later
Sunday into Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 327 PM MDT Fri Jul 8 2016

Forecast remains on track. Another round of evening storms expected
across the flight area, primarily affecting the Palmer Divide
region, eastern mountains and plains. Main threats are large hail,
strong winds, heavy rain, lightning. Most activity should be east of
flight area after midnight. Tomorrow is showing warming and drying
with much more isolated activity than today. MVFR/IFR/LIFR
conditions possible in storms. KCOS...KPUB and KALS sites could all
see storms generally 20Z-02z.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&
Hazardous weather outlook, Jul 8, 11:46 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT FRI JUL 8 2016

COZ058>089-093>099-091800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST COLORADO
TODAY. STORMS WILL MOST LIKELY GET GOING OVER THE MOUNTAINS
AFTER 1 PM...AND THEN SPREAD SOUTHEASTWARD ACROSS THE PLAINS
THROUGH THE AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR
SEVERE STORM DEVELOPMENT WILL BE OVER THE PIKES PEAK REGION
INITIALLY AND THEN SOUTHEAST ACROSS THE PLAINS. THE PRIMARY
STORM THREATS TODAY WILL BE HAIL UP TO GOLF BALL SIZE...WIND
GUSTS TO 70 MPH...HEAVY RAIN...FLOODING AND LIGHTNING. THERE
IS ALSO SOME THREAT OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY OVER THE MOUNTAINS AND SOUTHEAST PLAINS. THE MAIN
THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE PIKES PEAK REGION
AND SOUTHEAST PLAINS.

50/50

In the hours before

Local storm report, Jul 8, 5:45 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             2 N BLACK FOREST        39.05N 104.71W
07/08/2016  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            .

&&

AL
Local storm report, Jul 8, 5:48 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             3 SE COLORADO CITY      37.91N 104.80W
07/08/2016  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

            .

0527 PM     HAIL             2 SE COLORADO CITY      37.93N 104.82W
07/08/2016  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

            .

0505 PM     HAIL             6 SE PEYTON             38.95N 104.41W
07/08/2016  M0.75 INCH       EL PASO            CO   PUBLIC

            .

0453 PM     FLASH FLOOD      1 SE SECURITY           38.74N 104.72W
07/08/2016                   EL PASO            CO   TRAINED SPOTTER

            RUNOFF IS FLOWING OVER THE CURB AND IS
            IMPACTING TRAFFIC FLOW. .

0444 PM     HAIL             2 SE SECURITY           38.73N 104.70W
07/08/2016  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0438 PM     HAIL             1 NE SECURITY           38.75N 104.73W
07/08/2016  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0431 PM     HAIL             2 E FALCON              38.93N 104.58W
07/08/2016  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0430 PM     HAIL             3 E BLACK FOREST        39.01N 104.64W
07/08/2016  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0430 PM     HAIL             3 N FALCON              38.97N 104.62W
07/08/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            . THE DURATION OF THE HAIL EVENT WAS 10
            MINUTES.

0425 PM     HAIL             2 SW BLACK FOREST       39.00N 104.72W
07/08/2016  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0420 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
07/08/2016  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0418 PM     HAIL             1 N AIR FORCE ACADEMY   39.02N 104.87W
07/08/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0414 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.73W
07/08/2016  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0406 PM     HAIL             2 N BLACK FOREST        39.05N 104.71W
07/08/2016  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0355 PM     HAIL             3 ENE AIR FORCE ACADEMY 39.02N 104.82W
07/08/2016  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            .

0348 PM     HAIL             2 ESE MONUMENT          39.09N 104.84W
07/08/2016  M2.50 INCH       EL PASO            CO   TRAINED SPOTTER

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Jul 8, 6:17 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     FUNNEL CLOUD     3 SW BLACK FOREST       38.98N 104.73W
07/08/2016                   EL PASO            CO   TRAINED SPOTTER

            LASTED FOR 30 SECONDS.

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Jul 8, 6:18 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 SSW BLACK FOREST      38.95N 104.73W
07/08/2016  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Jul 8, 6:25 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT FRI JUL 8 2016

COZ089-093-095-097-090130-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
625 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN
OTERO...CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 730 PM MDT...

AT 625 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF ORDWAY...OR 34 MILES NORTHWEST OF LA JUNTA...MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY FORD...FOWLER...ORDWAY...MANZANOLA...OLNEY SPRINGS...
SUGAR CITY...CHERAW...CROWLEY...HASWELL...BLUE LAKE AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3852 10305 3830 10317 3814 10341 3804 10370
      3799 10405 3852 10405
TIME...MOT...LOC 0025Z 302DEG 24KT 3844 10379

LW
Special weather statement, Jul 8, 6:46 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT FRI JUL 8 2016

COZ086-090115-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
646 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO COUNTY UNTIL
715 PM MDT...

AT 645 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOONE...OR 17 MILES EAST OF PUEBLO...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOONE...AVONDALE AND PUEBLO DEPOT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3815 10437 3833 10440 3838 10407 3817 10407
TIME...MOT...LOC 0045Z 261DEG 36KT 3826 10430

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:08 PM MDTSevere Thunderstorm WarningPUBHuerfano37 min
Jul 8, 6:21 PM MDTSevere Thunderstorm WarningPUBPueblo24 min
Jul 8, 6:25 PM MDTSpecial Weather StatementPUBCrowley65 min
Jul 8, 6:36 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo39 min
Jul 8, 6:46 PM MDTSpecial Weather StatementPUBPueblo29 min
Jul 8, 7:42 PM MDTSevere Thunderstorm WarningPUBCrowley33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.